MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Great Vessel Perforation (2152); Iatrogenic Source (2498)
Date of Event 05/22/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
In the spectranetics tightrail sub-c rotating dilator sheath instructions for use (ifu), 4.Warnings, it states "the tightrail sub-c sheath should only be used to minimally enter the vessel.Do not attempt to enter the svc structure or attempt to navigate the tightrail sub-c sheath into bends beyond the convergence of the innominate and brachiocephalic veins as vessel wall or cardiac lead damage may occur".It was reported that the tightrail sub-c sheath came around the corner to the svc and an svc perforation was discovered.This was an approved procedure for an approved patient.
 
Event or Problem Description
A lead extraction procedure commenced to remove two leads: a right atrial (ra) and right ventricular (rv) lead due to infection.It was reported that significant infection was noted in the pocket and significant calcium noted on the leads.Spectranetics lead locking devices (lld's) were used in each lead to act as traction platoforms for the leads to aid in lead removal.The ra lead was targeted for removal first.A spectranetics tightrail sub-c rotating dilator sheath was used for the case.As the physician came around the corner to the superior vena cava (svc) with the device, the patient's blood pressure dropped.Rescue efforts commenced immediately, including use of rescue device.A sternotomy revealed an svc tear.The patient was placed on bypass pump and the physician attempted to repair the tear; however, there was reportedly not enough tissue and the tissues were too fragile to suture.Repair was attempted for several hours but the patient unfortunately died.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10153574
Report Number1721279-2020-00123
Device Sequence Number2042741
Product Code DRE
UDI-Device Identifier00813132022792
UDI-Public(01)00813132022792(17)210516(10)FRP19E16A
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model Number560-011
Device Catalogue Number560-011
Device Lot NumberFRP19E16A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2020
Initial Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS LEAD LOCKING DEVICES; ST. JUDE MEDICAL 1388T RV PACING LEAD; ST. JUDE MEDICAL 1388TC RA PACING LEAD
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient Weight65
Date Report Sent to FDA01/01/2005